MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that shaft break occurred.The 97% stenosed target lesion was located in the severely tortuous, and moderately calcified left main coronary artery to left anterior descending artery.A 15mm x 3.00mm nc quantum apex balloon catheter was advanced for pos-dilatation.However, during inflation, the shaft was broken.The device was pulled out.And completely removed from the patient's body.Another balloon was used to complete the procedure.There were no patient complications reported.
 
Event or Problem Description
It was reported that shaft break occurred.The 97% stenosed target lesion was located in the severely tortuous and moderately calcified left main coronary artery to left anterior descending artery.A 15mm x 3.00mm nc quantum apex balloon catheter was advanced for pos-dilatation.However, during inflation, the shaft was broken.The device was pulled out and completely removed from the patient's body.Another balloon was used to complete the procedure.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc quantum apex balloon catheter.The device was visually and microscopically examined.There was a separation of the hypotube 56cm from the strain relief.The separated ends were jagged and ovaled in shape indicating the device was kinked prior to separation.There were numerous kinks to the hypotube and shaft of the device.There was contrast in the inflation lumen and blood within the balloon folds.The balloon was tightly folded.Product analysis confirmed the reported break as there was separation to the device.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17028227
Report Number2124215-2023-25822
Device Sequence Number17757197
Product Code LOX
UDI-Device Identifier08714729783374
UDI-Public08714729783374
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2025
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0030203561
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown